MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Catalog Number 1410MSK
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure, the needle allegedly bent while penetrating and the cutting didn't go all the way.It was further reported that the needle allegedly had difficulty in removing from the patient.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 11/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one mission disposable core biopsy instrument for evaluation.During visual evaluation, the device appeared to have residue throughout and the device was returned in initial configuration with the cannula at the 00 mm position.A slight bend was noted to the cannula.No other anomalies were noted.Further, functional testing was not conducted due to the nature of the complaint.Therefore, the investigation is confirmed for reported material twisted/bent issue as the bent was noted to the cannula.And, the investigation is inconclusive for the reported difficult to remove issue as the use of condition cannot be replicated in the laboratory.A definitive root cause for the alleged needle bent and difficult to remove issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure, the needle was allegedly bent while penetrating and the cutting didn't go all the way.It was further reported that the needle allegedly had difficulty in removing from the patient.The procedure was completed using another device.There was no reported patient injury.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18316839
Report Number2020394-2023-01246
Device Sequence Number17711792
Product Code KNW
UDI-Device Identifier00801741142543
UDI-Public(01)00801741142543
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1410MSK
Device Lot Number0001498859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown